T Nation

prednisone

I used to be pretty big (262-267lbs)until I recently developed ulcerative colitis, during which time I became dehydrated and lost down to 215 in a matter of 3 weeks. have since rebounded to about 235 but I’m fat and weak. To control my U.C. I am taking prednisone. I started at 20mg twice a day for 3 weeks, and am now on 40 mg once a day and will begin to taper in 10 mg increments every 2 weeks until I will hopefully be able to completely come off. My question is this: Because of the remendous catabolic action of the prednisone should I wait until I completely come off to resume working out, or will working out minimize the catabolic cation of the prednisone? I’m not going to start running any anobolics until I’m completely off the pred., and will probably never run Growth again because of the predisposition to colon cancer for ulcerative colitis patients. Any advie as to how to proceed is greatly appreciated. I’m dying to get “swole up” again.

Long-time colitis person here. Your prednisone dosage sounds extreme – you must have had a pretty bad case. I START with a 40 mg dose once a day for two days, then decrease by 10 mg every other day (that course goes for each flare-up, which I’ve correlated with any 4 day stretch of 5 or less hours of sleep a night). I’m taking sulfasalazine continuously, 3 doses a day (not sure the dosage), and the only side effect I’m aware of is a disruption in folic acid absorption (I take a folic acid supp to help couteract this). You must either have a very advance case, or just let it go for quite a while before seeking intervention for it to do that kind of damage. How much of your colon was involved? I know there’s some web sites dedicated to Krohn’s disease and colitis that you may be able to find some help on. And yes, colitis is a corroelatary pre-cancerous condition, but it doesn’t mean that you will develop cancer. Hopefully you’re seeing some one who is a colo-rectal specialist. If not, I’d recommend seeing one ASAP.

Wow. This is interesting. Occasionally I have to take Prednisone for my asthma. But I know for certain that my dosage is not that high. What I have noticed is that it does make me retain water. But only when I have to take it over several days. I do wonder if you have conferred with your physician or some sort of specialist as the previous post suggested. These sound more like questions for a specialist rather than on this forum.

Morbus Crohn since at least 11 years.
Did someone notice any sideeffects when “on” prednisone ?
I had some problem eating and drinking, my kidneys was sore and my eczema in the face got worse.
Oh I forgot I lost over 35 lbs with the crohn and prednisone working hand in hand :frowning: